Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching Times
Aug 11, 2005

Hi There! Well, I am sure i am going to have a post to make some people mad, but maybe some people will look at this and it will be helpful, and maybe even inspirational for them. I started Sustiva and Truvada a little over a month ago - and fortunetly for me I've had not one side affect that i've been reading about ... not even a vivid dream etc.. which honestly i was looking forward to - i mean if i have to deal with all this and take these 2 pills, i may as well have what some people call a fun side affect. anyway that isn't the question at hand. basically i started taking them every night at 11:30PM Eastern..... after 2 weeks, i moved it back 15 mins thinking it wouldn't hurt to 11:15 and finally after another 2 weeks, to 11PM.... while this is fine and i don't have to much trouble with it at all, since i am mostly up around this time - i am wondering, how, if at all, can i switch it so i take my meds around.... say lunch time? Do i have to slowly keep pushing back like i have been, or can i just not take it one night and then at noon or 1PM take them as usual, or should i take them at night like usual and then at 1PM again to start the cycle? It just seems, more convienent if i can do this, mostly since.... there are times that i do feel like taking a small disco nap in the late afternoon - but i am afraid that i might sleep through the time when i am supposed to take my meds.... i've not missed a dose yet, and really won't and don't plan on it - but i am just wondering how this works in these cases... how strict it is... etc.. Also -- i noticed that i've gotten my sustiva in a normal "pharmacy:" bottle...but the truvada still comes in the original package.... and it says you're supposed to keep them in that pacakage... I like to make little pill boxes (which usually hold 7 days worth) but is this going to affect the potency of the truvada?

again, i feel blessed and very lucky that i've had no side affects.. and to anyone out there thinking about starting meds, i say do it - my life honestly hasn't changed at all, it's not a pain, it's not a bother, and just keep yourself in a good state of mind, after all, most things in life, depend on what state of mind you are in.. I'm not a religous freak, but it also helps to believe in "something" so find that and stick with it.. we'll all make it through - we will beat this! (sorry for my rambeling) Peace and Cheers to all! Alex

PS. Also the time question i have at hand is helpful to know when i am traveling overseas I am going to be studying for a year in Germany, (with the blessings i've recieved) but the time difference there would make it really odd to have to either wake up VERY early or late to take the medicine. Thanks again! and Hugs to all! Chin up!

Response from Dr. Henry

Usually with medications like you are taking dosing times can be moved around fairly significantly on occasion without any problem (Sustiva last for many days for example). YOu can for sure put your meds into a weekly pill box system without a problem. KH



Previous
Meds and Cancer
Next
Living with Lipo

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement